MAUDE Adverse Event Report: AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; REUSABLE INSTRUMENTS

AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; REUSABLE INSTRUMENTS
Model Number GK384R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to aesculap ag that a ceramic electrode tip (part # gk384r) was to be used during a procedure.According to the complainant, prior to surgery, the device was found to be broken.There was no patient harm.The malfunction is filed under aag reference (b)(4).Associated medwatch reports: (b)(4) (9610612-2021-00731) gk384r - broken during use.
 
Additional Manufacturer Narrative
Investigation: during a visual inspection of electrode "b" we noticed that a part of the ceramic insulation of the electrode is damaged/missing (chipped off).Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level ((4)5 severity x (2)5 probability of occurrence) according to din en iso 14971 is still acceptable.Explanation and rationale: the most probable root cause for ceramic-insulation defects on monopolar electrodes are dropping on hard surfaces, bending - stress of the metal within the electrode, and electrical overstress in conjunction with moisture.According to the case description, the electrode came defective from reprocessing.The instructions for use (ifu) points to checking the insulation of each electrode before use.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based on the investigation results a capa is not required.

Brand Name
CERAMIC ELECTRODE TIP L-HK F/GK372R
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key15513761
Report Number9610612-2022-00265
Device Sequence Number17606418
Product Code GEI
UDI-Device Identifier04038653172504
UDI-Public4038653172504
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K970541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK384R
Device Catalogue NumberGK384R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Initial Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown